Alert archive / Minnesota / Flash Flood Watches in 2020

Flash Flood Watch 2, NWS Twin Cities, MN

June 8, 202013 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this flash flood watch at Jun 8, 2020, 1:45 PM CDT for 13 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jun 9, 2020, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2020, 1:45 PM CDT (18:45 UTC)
In effect from
Jun 9, 2020, 1:00 PM CDT
Expired
Jun 10, 2020, 12:45 AM CDT
In force
12 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 22 counties

Blue Earth County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WGUS63 KMPX 081845
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
145 PM CDT Mon Jun 8 2020

...HEAVY RAIN POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY 
MORNING...

.The remnants of Tropical Storm Cristobal will lift up from the 
south and track through the area Tuesday, bringing periods of heavy 
rain. Average rainfall amounts of 2 to 3 inches are expected before
precipitation tapers off on Wednesday.  Some localized areas 
may see 4 inches or more of rain, especially where any 
thunderstorms develop. Flash flooding could develop Tuesday 
afternoon through Wednesday morning. 

MNZ078-085-093-WIZ015-016-023>028-090245-
/O.NEW.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Steele-Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Ladysmith, Hudson, Chippewa Falls, Owatonna, 
Durand, River Falls, Menomonie, Red Wing, Eau Claire, Rice Lake, and 
Albert Lea
145 PM CDT Mon Jun 8 2020

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
WEDNESDAY MORNING...

The National Weather Service in the Twin Cities has issued a

* Flash Flood Watch for portions of Minnesota and Wisconsin, 
  including the following counties, in Minnesota, Freeborn, Goodhue 
  and Steele. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, 
  Pepin, Pierce, Rusk and St. Croix.

* From Tuesday afternoon through Wednesday morning. 

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also 
occur in urban areas.

&&

$$

JRB
6 follow-up statements
183 
WGUS63 KMPX 090225
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
925 PM CDT Mon Jun 8 2020

...HEAVY RAIN POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

.The remnants of Tropical Storm Cristobal will lift up from the
south and track through the area Tuesday, bringing periods of
heavy rain. Average rainfall amounts of 2 to 3 inches are
expected before precipitation tapers off on Wednesday.  Some
localized areas may see 4 inches or more of rain, especially
where any thunderstorms develop. Flash flooding could develop
Tuesday afternoon through Wednesday morning.

MNZ078-085-093-WIZ015-016-023>028-091100-
/O.CON.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Steele-Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Red Wing, Owatonna, Albert Lea, 
Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
925 PM CDT Mon Jun 8 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of Minnesota and Wisconsin, including the following 
  areas, in Minnesota, Freeborn, Goodhue, and Steele. In 
  Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, 
  Rusk, and St. Croix. 

* From Tuesday afternoon through Wednesday morning

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also
occur in urban areas.

&&

$$
901 
WGUS63 KMPX 090856
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
356 AM CDT Tue Jun 9 2020

...HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH EARLY WEDNESDAY 
MORNING...

.The remnants of Tropical Storm Cristobal will lift up from the
south and track through the area this afternoon through tonight, 
bringing periods of heavy rain. Average rainfall amounts of 2 to 4
inches are expected before precipitation tapers off on Wednesday. 
Some localized areas east of Interstate 35 may see 5 inches or 
more of rain, especially where any thunderstorms develop. Flash 
flooding could develop this afternoon through early Wednesday 
morning.

MNZ060-062-063-069-070-076-077-083-084-092-WIZ014-091700-
/O.EXA.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hennepin-Ramsey-Washington-Scott-Dakota-Le Sueur-Rice-Blue Earth-
Waseca-Faribault-Polk-
Including the cities of Minneapolis, St Paul, Stillwater, 
Shakopee, Hastings, Le Sueur, Faribault, Mankato, Waseca, 
Blue Earth, and Osceola
356 AM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

The National Weather Service in Twin Cities/Chanhassen has
expanded the

* Flash Flood Watch to include portions of Minnesota and 
  northwest Wisconsin, including the following areas, in 
  Minnesota, Blue Earth, Dakota, Faribault, Hennepin, Le Sueur, 
  Ramsey, Rice, Scott, Waseca, and Washington. In northwest 
  Wisconsin, Polk. 

* From 1 PM CDT this afternoon through Wednesday morning

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also
occur in urban areas.

&&

$$

MNZ078-085-093-WIZ015-016-023>028-091700-
/O.CON.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Steele-Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Red Wing, Owatonna, Albert Lea, 
Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
356 AM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of Minnesota and Wisconsin, including the following 
  areas, in Minnesota, Freeborn, Goodhue, and Steele. In 
  Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, 
  Rusk, and St. Croix. 

* From 1 PM CDT this afternoon through Wednesday morning

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also
occur in urban areas.

&&

$$
340 
WGUS63 KMPX 091447
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
947 AM CDT Tue Jun 9 2020

...HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH EARLY WEDNESDAY
MORNING...

.The remnants of Tropical Storm Cristobal will lift up from the
south and track through the area this afternoon through tonight,
bringing periods of heavy rain. Average rainfall amounts of 2 to
4 inches are expected before precipitation tapers off on
Wednesday. Some localized areas east of Interstate 35 may see
5 inches or more of rain, especially where any thunderstorms
develop. Flash flooding could develop this afternoon through
early Wednesday morning.

MNZ060-062-063-069-070-076-077-083-084-092-WIZ014-023-091600-
/O.CAN.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hennepin-Ramsey-Washington-Scott-Dakota-Le Sueur-Rice-Blue Earth-
Waseca-Faribault-Polk-St. Croix-
Including the cities of Minneapolis, St Paul, Stillwater, 
Shakopee, Hastings, Le Sueur, Faribault, Mankato, Waseca, 
Blue Earth, Osceola, and Hudson
947 AM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Minnesota and Wisconsin has
been cancelled. The trend within guidance this morning has been to
shift the axis of heaviest rainfall a bit more to the east, while
convection is not expected to provide a widespread enough risk to
maintain the watch in these counties. 

$$

MNZ078-085-093-WIZ015-016-024>028-092300-
/O.CON.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Steele-Freeborn-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-
Eau Claire-
Including the cities of Red Wing, Owatonna, Albert Lea, 
Rice Lake, Ladysmith, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
947 AM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of Minnesota and Wisconsin, including the following 
  areas, in Minnesota, Freeborn, Goodhue, and Steele. In 
  Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, 
  and Rusk. 

* From 1 PM CDT this afternoon through Wednesday morning

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also
occur in urban areas.

&&

$$
264 
WGUS63 KMPX 091936
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
236 PM CDT Tue Jun 9 2020

...HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH EARLY WEDNESDAY
MORNING...

.The remnants of Tropical Storm Cristobal over southeast Iowa this
afternoon, will lift northward with bands of heavy rainfall
developing in the watch area this evening. Average rainfall 
amounts of 2 to 4 inches are expected before precipitation tapers 
off on Wednesday. Some localized areas east of Red Wing Minnesota,
to Rice Lake, Wisconsin may see 5 inches or more of rain, especially
where any thunderstorms develop this afternoon. Flash flooding 
could develop anytime during the evening, and through early 
Wednesday morning.

MNZ085-093-092045-
/O.CAN.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Steele-Freeborn-
Including the cities of Owatonna and Albert Lea
236 PM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of south central Minnesota
has been cancelled. 

$$

MNZ078-WIZ015-016-024>028-100400-
/O.CON.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Red Wing, Rice Lake, Ladysmith, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
236 PM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of southeast Minnesota and Wisconsin, including the 
  following areas, in southeast Minnesota, Goodhue. In 
  Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, 
  and Rusk. 

* Through Wednesday morning

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also
occur in urban areas.

&&

$$
418 
WGUS63 KMPX 100140
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
840 PM CDT Tue Jun 9 2020

...HEAVY RAIN POSSIBLE THROUGH EARLY WEDNESDAY MORNING...

.Bands of heavy rainfall will continue in the watch area. Average
rainfall amounts of 2 to 4 inches are expected before 
precipitation tapers off on Wednesday. Some localized areas east 
of Red Wing Minnesota, to Rice Lake, Wisconsin may see 5 inches or
more of rain, especially where any thunderstorms develop. Flash 
flooding could develop anytime through early Wednesday morning.

MNZ078-WIZ015-016-024>028-101200-
/O.CON.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Red Wing, Rice Lake, Ladysmith, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
840 PM CDT Tue Jun 9 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

The Flash Flood Watch continues for

* Portions of southeast Minnesota and Wisconsin, including the 
  following areas, in southeast Minnesota, Goodhue. In 
  Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, 
  and Rusk. 

* Until 7 AM CDT Wednesday

* Heavy rain with localized amounts of 4 inches or more possible.

* This could lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small creeks and stream may rise quickly, and flooding may also
occur in urban areas.

&&

$$
817 
WGUS63 KMPX 100545
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
1245 AM CDT Wed Jun 10 2020

...WIDESPREAD HEAVY RAIN COMING TO AN END...

.Widespread heavy rainfall is moving northeast of the area.
Scattered showers and isolated thunderstorms remain possible
into Wednesday.

MNZ078-WIZ015-016-024>028-100645-
/O.CAN.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goodhue-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Red Wing, Rice Lake, Ladysmith, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
1245 AM CDT Wed Jun 10 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Minnesota and
Wisconsin has been cancelled.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 8, 12:48 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 8, 12:48 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1248 PM CDT Mon Jun 8 2020

.UPDATE...
Issued at 145 PM CDT Mon Jun 8 2020

Updated for 18Z aviation discussion

&&

.SHORT TERM...(Today through Tuesday)
Issued at 409 AM CDT Mon Jun 8 2020

Surface analysis early this morning shows a surface low pressure
center over central ND with a warm front extending east into
northwestern MN then curving south into southeastern MN. Its
trailing cold front extends south southwest across SD into western
NE. In addition, Tropical Storm Cristobal has made landfall and
is moving northward over southeastern LA. Aloft, a ridge axis
aloft sits over the mid-Mississippi and Ohio River Valley regions
into the Great Lakes while deep longwave troughing occurs over the
western Intermountain region.

The main concerns over the next 36 hours will be the heat of today
followed by the potential for heavy rain tonight into Tuesday.

With the warm front continuing to push east northeast this
morning, the potent warm air advection is now completely across
the WFO MPX coverage area. Lows early this morning will hold in
the low-mid 70s in central-southern MN while they dip a little
lower in western WI, into the mid-upper 60s. However, the stark
contrast in temperatures is not far away as lows near Duluth will
drop to the mid 40s. The With the cold front out west remaining in
the Dakotas through the day today and only hitting the MN state
line this evening, hot temperatures will be felt across all over
the coverage area today. Highs will hit the low-mid 90s area-wide.
Dewpoints early in the day will reach the mid-upper 60s but
deeper mixing will bring in some drier air which will drop
dewpoints into the lower 60s this afternoon. With peak heating
coming with the lower dewpoints, this will keep heat index values
just short of Heat Advisory criteria, into the 95-100 degree
range. However, with WBGT values in the lower 80s, the
heat/humidity combination will still make for uncomfortable
conditions for those participating in outdoor activities today.
The cold front will make slow progression eastward tonight but not
enough to prevent another mild night. Lows tonight will remain in
the 60s area-wide. The cold air advection will be more pronounced
on Tuesday with the upper ridge moving away, the cold front
pushing through the region, and much more cloud/rain coverage.
Highs on Tuesday will range from the upper 60s in western MN to
the lower 80s in eastern MN into western WI.

With respect to stronger storms, the more western position of the
cold front combined with the ridging aloft and more meridional
flow aloft, nearly all of the convection of this morning into this
afternoon will remain to the west and northwest of the WFO MPX
coverage area. Only a handful of our westernmost counties may see
any precipitation at all. That said, any thunderstorms that do
develop within our coverage area would have the potential to be
strong-severe as the high dewpoints will produce MUCAPEs of 2000-
3000 J/kg within an environment of steep mid-level lapse rates.
The potent jetting will enable clusters and bowing segments to
develop in the Dakotas and shift northeast into northwestern MN.
However, with sufficient capping into our area, coverage will be
rather sparse into western MN. If any severe storms do form within
our coverage area, the potential hazards would be large hail and
damaging winds. The additional cloud cover plus much more stable
low level conditions tonight through tomorrow will mitigate any
severe weather concerns beyond today.

As for rainfall amount, this is where the adjusted track of
Cristobal plays an important part. Latest track guidance from the
NHC has adjusted the track further toward the east, away from the
bulk of the MPX coverage area. This also separates it from the
aforementioned cold front. Thus, this makes the only possibilities
for heavy rain and flooding out in far western MN today with any
training thunderstorms (but as mentioned above, coverage will be
meager due to frontal placement and capping), and in interior
western WI late Tuesday into Tuesday night. However, latest WPC
QPF puts the heaviest rainfall axis further east into WI,
lessening the potential for flooding. With FFG around 2" in 3 hrs
and 2-3" in 6 hrs for western WI, the potential for reaching these
levels has become much less. So while isolated heavy rain leading
to isolated flooding is possible, this model and guidance cycle
puts that potential much lower than previously seen.

.LONG TERM...(Tuesday night through Sunday)
Issued at 409 AM CDT Mon Jun 8 2020

At the start of the period heavy rains will be ongoing as the
remnants of Cristobal interact with a cold front extending south
from low pressure located just north of Minnesota's international
border. This will lead to heavy rain overnight Tuesday through
Wednesday morning. The surface low will deepen as it tracks
through Wisconsin and the western Great Lakes during the day and
eventually into Canada. Temperatures on Wednesday will struggle
to get out of the 60s and with strong, gusty northwest winds on
the backside of the departing low it will feel pretty raw. The
precipitation will end from west to east during the day, but some
showers could linger over the eastern CWA into Thursday.

For the rest of the period the weather will be quiet with several
days in the 70s and lower humidity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 145 PM CDT Mon Jun 8 2020

VFR conditions expected through tonight at most terminals, with
the exception of AXN where scattered thunderstorms are expected
late tonight into tomorrow morning. Lowering ceilings will begin
to overspread the region from northwest to southeast tomorrow
morning, with MVFR conditions expected at RWF/STC by the end of
the period and IFR conditions at AXN. The bulk of the rainfall
tomorrow from the remnants of Tropical Storm Cristobal is expected
just after the end of the period, but MKT could see some showers
and thunderstorms by 17-18Z. Gusty southwest winds will continue this
afternoon with gusts around 30-35 kts. Winds will diminish
overnight to around 10 kts, and become northwesterly across
central and western Minnesota as the front moves through, or more
easterly across eastern MN/western WI as the remnants of
Cristobal approach.

KMSP...Expect precipitation from Cristobal to reach the terminal
around 18-20Z tomorrow afternoon. Mainly MVFR conditions are
expected, but IFR visibility could be possible if the main core
of heavy rainfall tracks further east towards the Twin Cities
metro. The amount of thunder tomorrow afternoon remains
uncertain, but enough looks to be present to warrant prevailing
thunderstorms through the evening hours.

/OUTLOOK FOR KMSP/
Wed...VFR with MVFR/-SHRA possible. Wind NW at 25G35 kt.
Thu...VFR. Wind NW at 15G25 kts.
Fri...VFR. Wind NW at 10G20 kts. &&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

UPDATE...ETA
SHORT TERM...JPC
LONG TERM...CEO
AVIATION...ETA
Hazardous weather outlook, Jun 8, 4:28 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
428 AM CDT Mon Jun 8 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090930-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
428 AM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight.

Maximum heat index values will reach the lower to middle 90s this
afternoon. This will create the potential for heat-related
illnesses, particularly for those participating in outdoor
activities.

Isolated to scattered thunderstorms are possible this morning in
far western Minnesota, with better coverage tonight in central
through southwestern Minnesota. There is a Slight Risk of severe
thunderstorms with the activity in western Minnesota this morning.
The main hazards are large hail and damaging winds.

Pockets of heavy rain are possible in far western Minnesota this
morning which may produce isolated flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are likely across the entire coverage area Tuesday
through Wednesday, with chances diminishing for Thursday into
Friday.

Heavy rainfall is possible Tuesday into Wednesday, especially in
far eastern Minnesota across western Wisconsin, as the remnants
of Tropical Cyclone Cristobal shift north from the Gulf of Mexico.
This may lead to isolated flooding concerns and river rises across
these areas.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed in far western Minnesota
today.

In the hours before

Special weather statement, Jun 8, 7:52 AM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
752 AM CDT Mon Jun 8 2020

MNZ047-048-054>058-064>069-073>077-082>085-091>093-090000-
Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown-
Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-
Including the cities of Morris, Glenwood, Madison, Benson,
Montevideo, Willmar, Litchfield, Granite Falls, Olivia,
Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee,
Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, St James,
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea
752 AM CDT Mon Jun 8 2020

...NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON OVER
SOUTHERN AND WESTERN MINNESOTA...

Dry and windy conditions will occur over central and southern
Minnesota this afternoon into the evening hours. Humidity values
will fall to near 25 to 30 percent along with southerly winds of
15 to 20 mph with gusts near 30 to 35 mph. This will create near-
critical fire weather conditions. Fires which start may spread
rapidly. Wind gusts will diminish this evening. For more
information, please visit the Minnesota DNR burning permit website
at

www.dnr.state.mn.us/forestry/fire/firerating_restrictions.html.

jrb

Nearby

Flash Flood Watches in Minnesota, 2020Flash Flood Watches in Wisconsin, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.